MAUDE Adverse Event Report: KARL STORZ SE & CO. KG OSTEOTOME, 2 MM, 19 CM

KARL STORZ SE & CO. KG OSTEOTOME, 2 MM, 19 CM
Model Number 484242
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the end of the osteotome broke off whilst embedded in the nasal bone leaving a fragment in the patient.X-ray was required.Procedure completed successfully with prolongation of 15-60 minutes.Reported patient outcome: fine.It is still under clarification if the metal fragment will be retrieved and how long was the exact prolongation time.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
As the device in question was not returned by the customer, a physical investigation of the product itself could not be performed.However, the available information has been reviewed.The conducted investigations did not reveal a root cause related to the labelling.The labelling was found to contain adequate instructions and warnings.According to the customer's description, part of the cutting edge/tip is broken off.However, this cannot be confirmed as no item was sent in for inspection.There is also no lot number available, so no statement can be made about the age of the item.One possible cause is that the item is old and the number of times it has been reprocessed/used may have had a negative effect on the material properties and caused them to change.The complaint history did not reveal any pick up in similar complaints, no trend was identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
OSTEOTOME, 2 MM, 19 CM
Common Device Name
OSTEOTOME, 2 MM, 19 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key21647443
Report Number9610617-2025-00466
Device Sequence Number20736694
Product Code LRC
UDI-Device Identifier04048551253229
UDI-Public04048551253229
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number484242
Device Catalogue Number484242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown